Title

A Retrospective Multisite Case-Control Series of Concomitant Use of Daptomycin and Statins and the Effect on Creatine Phosphokinase

Document Type

Article

Publication Date

11-1-2019

Abstract

© 2019 The Author(s) 2019. Published by Oxford University Press on behalf of Infectious Diseases Society of America. Objective: Daptomycin has been associated with increased creatine phosphokinase (CPK) due to muscle injury leading to myalgias and muscle weakness. Statins have been proven to cause the same effects and it is recommended to discontinue the use of statins while on daptomycin. Evidence regarding this drug interaction is mixed. This study evaluated the risk of CPK elevation in concomitant use of daptomycin and statins compared to daptomycin alone. Method: This is a multisite retrospective case-control study of patients who received daptomycin therapy with monitoring of CPK. Rates of CPK elevations were compared in patients receiving daptomycin with a statin versus daptomycin alone. To estimate the association between CPK elevation and daptomycin therapy controlling for other risk factors, logistic regression was used to analyze data. Statistical significance was determined at ɑ of 0.05. Results: A total of 3658 patients were included in the study, with 2787 on daptomycin therapy alone and 871 with concurrent statin use. The incidence of CPK elevation was 90 events (3.2%) in the daptomycin group and 26 events (3.0%) in the concurrent statin group. Patients who received daptomycin therapy in addition to statins had no statistically significant difference from patients on daptomycin alone (hazard ratio, 1.05; P =. 85; 95% confidence interval, 0.61-1.84). After adjusting for potential risk factors, the hazards ratio remained almost the same. Conclusions: Concomitant use of daptomycin and statin did not show an increase risk of CPK elevation. Clinicians may consider concomitant use of daptomycin and statin therapy with weekly CPK monitoring.

Share

COinS